MigraMax 900mg/10mg, Powder for oral solution
Acetylsalicylic acid (as DL-lysine acetylsalicylate)
- Keep this leaflet. You may need to read it again.
- If you have any further questions, ask your doctor or pharmacist.
- This medicine has been prescribed for you. Do not pass it on to others. It may harm them, even if their symptoms are the same as yours.
- If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.
1. What MigraMax is and what it is used for
2. Before you take MigraMax
3. How to take MigraMax
4. Possible side effects
5. How to store MigraMax
6. Further information
The name of your medicine is MigraMax 900mg/10mg Powder for oral solution (called MigraMax in this leaflet).
MigraMax contains two different medicines. These are called:
- Metoclopramide hydrochloride: This belongs to a group of medicines called anti-emetics. It works on muscles in the upper part of the digestive system causing your stomach to empty. It also works on a part of your brain that prevents you from feeling sick (nausea) or being sick (vomiting).
- DL-lysine acetylsalicylate: This belongs to a group of medicines called painkillers (analgesics). DL-lysine acetylsalicylate is broken down in your body to aspirin (acetylsalicylic acid). This works by blocking a substance that naturally occurs in your body called cyclooxygenase. Cyclo-oxygenase makes some of the chemicals that cause pain. If it is blocked, pain is relieved.
MigraMax is used to treat the signs of migraine, such as headache, feeling sick (nausea) or being sick (vomiting) in adults 18 years and over.
- You are allergic (hypersensitive) to:
Signs of an allergic reaction can include: rash, swallowing or breathing problems, swelling of your lips, face, throat or tongue
- Metoclopramide hydrochloride
- DL-lysine acetylsalicylate (aspirin)
- Other salicylates or non-steroidal anti-inflammatory medicines (NSAIDs)
- Any of the other ingredients of MigraMax (listed in Section 6 below)
- You have a condition called mastocytosis as the use of aspirin may cause severe allergic reactions such as skin flushing, low blood pressure, a fast heartbeat and vomiting
- You are under the age of 18
- You have haemophilia or any other blood clotting or bleeding problems
- You have a blockage or bleeding in your stomach or intestine
- You have an ulcer in your stomach or gut. Signs include burning or aching pain in your stomach, with an empty feeling and hunger
- You have had an operation on your stomach or intestine (gut). Do not take during the first 3 to 4 days after your operation.
- You have a tumour on the adrenal gland (called phaeochromocytoma)
- You have severe liver problems
- You have severe kidney disease
- You are pregnant. This is especially important during the third trimester (week 26 to delivery). See Pregnancy and breast feeding section below.
- You are breast feeding (see Pregnancy and breast feeding section below)
Do not take this medicine if any of the above apply to you. If you are not sure, talk to your doctor or pharmacist before taking MigraMax
- You have ever had an ulcer in your stomach or gut. Signs include burning or aching pain in your stomach with an empty feeling and hunger
- You have asthma
- You have a runny nose, itching, sneezing and stuffy nose (called rhinitis)
- You have growths inside your nose causing an obstruction (called nasal polyps)
- You have liver problems
- You have gout
- You have ever had any bleeding in the stomach or intestine
- You are planning to become pregnant
- You have menstrual periods which are heavier or last longer than usual
- You use an intrauterine contraceptive device (IUD)
- You have epilepsy. This is because MigraMax may increase the chances of you having a fit
- You drink a lot of alcohol
- You have kidney problems
- You have glucose-6 phosphate dehydrogenase (G6PD) deficiency which can casue a problem with the body’s red blood cells
If you are not sure if any of the above apply to you, talk to your doctor or pharmacist before taking MigraMax
Please tell your doctor or pharmacist if you are taking or have recently taken any other medicines. This includes medicines you buy without prescription, including herbal medicines. This is because MigraMax can affect the way some other medicines work. Also some medicines can affect the way MigraMax works. In particular tell your doctor if you are taking any of the following:
MigraMax may increase the effects of the following medicines:
- Medicines for mental illness known as ‘antipsychotics’
- Medicines to calm or reduce anxiety (hypnotics, anxiolytics)
- Medicines to help you sleep (sedatives, barbiturates)
- Medicines used for epilepsy such as phenytoin or sodium valproate
- Some medicines used for depression such as mirtazapine or venlafaxine
- Medicines to prevent blood clotting (anti-coagulants) such as warfarin
- Ciclosporin – used to help prevent rejection of transplants. Your doctor may change your dose of ciclosporin
- Clonidine – used for high blood pressure, migraine or hot flushes in the menopause
- Medicines used to treat muscle spasms (anticholinergics) for irritable bowel syndrome (IBS) such as mebeverine or hyoscine
- Medicines used to treat incontinence such as oxybutynin, propiverine or tolterodine
- Some medicines for moderate to severe pain (morphine products) such as codeine, dihydrocodeine or dextropropoxyphene
- Oral medicines used for diabetes (sulphonylureas) such as gliclazide
- Medicines that can make you sleepy that are used for hay fever, rashes or other allergies called sedative antihistamines such as chlorphenamine or promethazine
- Methotrexate – used to treat rheumatoid arthritis, cancer and some other conditions
- Zafirlukast – used for asthma
MigraMax can make the following medicines work less well:
- Medicines used to lower the amount of uric acid in your body (uricosurics) such as probenecid or sulfinpyrazone
- Digoxin – used for heart problems. Your doctor may change your dose of digoxin
- Interferon alpha – used to treat certain types of infections and certain forms of cancer
- Mifepristone – usually given in hospital for termination of a pregnancy
- Water tablets (diuretics) such as spironolactone, triamterene or amiloride
- Other related painkillers that lower inflammation (non-steroidal anti-inflammatory medicines – NSAIDs), such as ibuprofen
- Medicines used to prevent blood clots such as clopidogrel, ticlopidine or dipyridamole
- Medicines for indigestion and heartburn (antacids)
- Steroid medicines – used for lots of different illnesses such as inflammation, allergy or immune system problems
- Levodopa – used for Parkinson’s disease
Drinking alcohol while taking MigraMax may make you feel sleepy
Do not take this medicine if:
- You are pregnant, might become pregnant or think you may be pregnant. This is especially important during the third trimester, week 26 to delivery
- You are breast feeding or planning to breast feed. This is because small amounts may pass into mothers’ milk
The product belongs to a group of medicines which may impair the fertility in women. This effect is reversible on stopping the medicine.
Ask your doctor or pharmacist for advice before taking any medicine if you are pregnant or breast feeding
You may feel sleepy after taking this medicine. This is more likely if you have drunk alcohol or taking other medicines that cause drowsiness. If this happens do not drive or use any tools or machines.
This medicine contains aspartame. This is a source of phenylalanine. It may be harmful for people with phenylketonuria.
Always take MigraMax exactly as your doctor has told you. You should check with your doctor or pharmacist if you are not sure.
- Take this medicine by mouth
- Pour the contents of one sachet into some water, mix well and drink straight away
- If you feel the effect of your medicine is too weak or too strong, do not change the dose yourself, but ask your doctor
Adults (18 years and older) and the elderly:
- Take one sachet when you have the first warning of a migraine attack
- If you do not feel better, you may take a second sachet 2 hours later
- Do not take more than three sachets in a 24 hour period
Do not take if you are under 18 years old
If you take more MigraMax than you should, tell a doctor or go to a hospital casualty department straight away. Take the medicine pack with you. This is so the doctor knows what you have taken.
The following effects may happen:
- Being sick (vomiting); feeling thirsty (dehydration); ringing in the ears (tinnitus); balance problems, dizziness (vertigo); loss of hearing (deafness); sweating, feeling of warmth in the hands, feet or lips with a strong and forceful pulse; increased or heavy breathing
- In some cases vomiting blood; very high body temperature; a sense of nervousness, shaky or sweaty (hypoglycaemia); tiredness or weakness and muscle cramps (hypokalaemia); you may also feel that your limbs are swollen (fluid retention) this is a sign of changes in the way your kidneys are working
- Extreme shortness of breath or difficulty breathing and a feeling of suffocating or drowning. These are signs of something called non-cardiac pulmonary oedema
- You may also bleed easily or have unusual bruising or bleeding – these are signs of blood problems such as thrombocytopenia. Other effects such as lack of awareness (disorientation), confusion, loss of consciousness (coma) and rapid uncontrollable shaking (convulsion) may also occur
If you have any further questions on the use of this medicine, ask your doctor or pharmacist
Like all medicines, MigraMax can cause side effects, although not everybody gets them.
- You have an allergic reaction. Severe allergic reactions can occur very rarely and usually happen soon after taking MigraMax. These can involve difficulty breathing, tightness in the throat, rapidly spreading rashes, dizziness, very fast heartbeat or even loss of consciousness
- You have difficulty breathing, wheezing or tightness in the chest (called bronchospasm)
- You develop an itchy, lumpy rash sometimes called hives (urticaria)
- You are short of breath, have bluish skin colouration, headache, tiredness, dizziness and loss of consciousness. These could be signs of a very rare but serious side effect called methaemoglobinaemia
- You have very high blood pressure (hypertension), symptoms of which may include a dull headache, dizziness, confusion, fatigue
- You are paler than normal, are sweating, have a high temperature, fast heartbeat, stiff muscles, fast breathing and feel confused, drowsy or agitated. These could be signs of a serious side effect called neuroleptic malignant syndrome
- You have a fit
- You notice that you have black tarry stools (faeces) or blood in the stools
- You notice any blood or dark particles (coffee ground colour) when you are being sick
- You have a burning, aching pain in your stomach, with an empty feeling and hunger. You may have an ulcer in your stomach or gut
- You have severe pain in your stomach or intestines
- You are coughing up blood and having difficulty breathing
- You have yellowing of your skin or eyes and your urine becomes darker in colour. This could be a liver problem such as jaundice or hepatitis. Liver problems may also show up in your blood tests.
- You get a sudden severe headache. This could be a sign of bleeding on the brain, which may be life-threatening, especially in the elderly
- Problems controlling certain muscles of the body or you have muscle spasms or ‘jerks’. The affected muscles may include your tongue, mouth, jaw, arms and legs. The spasms may cause unusual movements of the face, tongue, eyes, neck and affect speech, expression and/or lead to unnatural positioning of the head and shoulders
- Decreased level of consciousness, confusion, hallucination
- Rigid or stiff muscles, trembling or shaking or difficulty moving
- You bruise more easily than usual. This could be because of a blood disorder (thrombocytopenia)
- You get infections more often and easier than normal. This could be because you have a low number of white blood cells (agranulocytosis)
- Shortness of breath, fast heartbeat and chest pain
- You bleed more easily than usual. You may have something called ‘hypothrombinaemia’
- Feeling tired, faint, dizzy or having pale skin. These could be signs of anaemia
- You have pain when passing urine with lower back pain, sometimes radiating to the sides and/or groin. These could be signs of kidney stones
- You feel bloated, feel sick (nausea), have heartburn or are burping (belching) more than usual
- You develop serious skin blisters or a rash
- Abnormal production of breast milk in men and women
- Breast enlargement in men
- Loss of menstrual periods
- Feeling nervous (anxious), restless or confused
- Difficulty sleeping, feeling drowsy or tired
- Feeling dizzy or having ringing in your ears (tinnitus)
- Lack or loss of strength (weakness)
- Wind (flatulence)
Talk to your doctor or pharmacist if any of the side effects get serious or lasts longer than a few days, or if you notice side effects not listed in this leaflet
Keep this medicine in a safe place where children cannot see or reach it
Do not use MigraMax after the expiry date which is stated on the label and carton after EXP.
The expiry date refers to the last day of that month.
Store below 25°C
Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment
- Each sachet contains 1620mg DL-lysine acetylsalicylate equivalent to 900mg acetylsalicylic acid (the same amount that is in three 300mg aspirin tablets) and 10mg metoclopramide hydrochloride (as anhydrous) as the active ingredients
- MigraMax sachets also contain aspartame, glycine and lemon flavour
MigraMax is a white powder with a lemon odour and is soluble in water
MigraMax is available in cartons containing 2, 6 or 20 sachets. Not all pack sizes may be marketed.
Marketing Authorisation Holder
One Onslow Street
Sanofi Winthrop Industrie
196 avenue du Maréchal Juin
This leaflet does not contain all the information about your medicine. If you have any questions or are not sure about anything, ask your doctor or pharmacist.
This leaflet was last revised in July 2018
"Zentiva" is a registered trademark.